Steroid shot- will it make me gain weight???
No. I've had several since my surgery (both shoulders and SI Joint). No issues with weight. It's not the same as taking oral steroids over an extended period of time as the cortisone shot is localized in that specific joint. No worries! Hope you feel better.
Thanks. I just remember reading posts by people who said steroids made them gain. I'll admit even 5 years out I am paranoid about weight gain
The shot really helped and I'm hoping that is all that will be needed.
Hey Jilly, was the SI joint injection particularly painful? I am getting mine checked out on Wednesday and may need such a treatment. I'm normally not bothered by needles but for some reason this is freaking me out.
Long-term post-ops with regain struggles, click here to see some steps for getting back on track (without the 5-day pouch fad or liquid diet): http://www.obesityhelp.com/member/bananafish711/blog/2013/04/05/don-t-panic--believe-and-you-will-succeed-/
Always cooking at www.neensnotes.com!
Need a pick-me-up? Read this: http://www.lettersofnote.com/2009/10/it-will-be-sunny-one-day.html
I doubt it. Talk to your doctor, but I'm thinking a single steroid injection does not have that effect the way a course of oral steroids does. I've had steroid shots in my knees before and in my back and never noticed an increase in appetite or any weight gain.
Please note: I AM NOT A DOCTOR. If you want medical advice, talk to your doctor. Whatever I post, there is probably some surgeon or other health care provider somewhere that disagrees with me. If you want to know what your surgeon thinks, then ask him or her. Check out my blog.
Before I relented and had sinus surgery, I had to get the steroid injections. I got one about every 3 to 6 months. I had no issues with them as far as weight gain goes. Now, insomnia is another story. They also made me anxious where I couldn't sit still for a couple of days. But, hey, my house was clean. LOL.
No. I have been having them every 3 to 4 months in both of my knees for about 4 years, and not gained anything. The injections are different than the pills that you take daily that increase your appetite. Even with the pills, it isn't like you just automatically gain weight by magic... they increase your appetite, but if you still control what and how much you eat, you can still keep your weight under control.
6 years out and maintaining 190 pounds lost!
“You don't drown by falling in the water. You drown by staying there.”
No, there are different kinds of steroids, and these are not what bodybuilders use.
I would like to see you get your pumped-up Hulk face though.
High weight: 475, BMI 59.4 Surgery weight 359, Current weight 185, BMI 23.1
First rule of R&R 3.0? Don't talk about R&R 3.0 Want an Invite? PM Me Here
H.a.l.a RNY 5/14/2008
Need to bitch? or Rave? To find new R&R - 3.0 group..- send a PM - to get included...
"Failure is not falling down, It is not getting up once you fell..."
"So pick yourself up, dust yourself off, and start all over again...."
I can only speak for myself, but they make me eat like crazy. I feel like I'm starving, but when ever I've had them I have always had plenty of low calorie veggies and stuff on hand. I haven't had one since before my surgery and hope I don't have to, but with all my back issues it may happen. Here's to hoping you don't have a problem.
on 6/3/13 1:26 pm
I think steroid pills affect appetite and weight gain. I got a lot of steroid shots for a while, but that was the period when I was losing without effort and without trying. When the shots stopped, the weight loss stopped. In point of fact, I was on steroid pills during the initial weight loss when I decided maybe I should try to lose weight -- that led me to get WLS. I do tend to have atypical reactions to many medicines.
Even if the steroids affect you, it should be only slightly and with diminishing returns... in other words it can't have a permanent effect unless you allow it to do so. You've never struck me as someone who's like to be anything BUT proactive in such cases. I think you'll be fine. Steroid shots can have a remarkable effect for those of us who can't take NSAIDS.... because we sometimes need an anti-inflamatory to combat issues and get on the pathway to healing, but without NSAIDS... it's HARD... so often steroids help.
I'm getting another steroid shot to the back of my head in a couple of weeks. Helps against migraines - better than when I used to take NSAIDS pre-op.
~Lady Lithia~ 200 lbs lost!
March 9, 2011 - Coccygectomy!
I chased my dreams, and my dreams, they caught me!